MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX STRAIGHT; STAPLE, IMPLANTABLE
Catalog Number 0113126
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Fatigue (1849); Pain (1994); Depression (2361)
Date of Event 06/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient had constant pain, loss of mobility in right leg, loss of appetite, loss of hair and weight post implant of non-bd mesh which was fixated using the optifix straight device.Based on the event as reported the degree to which the optifix fixation device used to treat the patient may have caused or contributed to the patient¿s post-operative course cannot be determined.Note that the optifix fastener is a resorbable fastener that completes reabsorption within 360 days and would no longer be present in the patient's body three years after implant.The adverse reaction section of the instructions-for-use, supplied with the device identifies pain as a possible complication.Review of manufacturing records confirms product was manufactured to specification.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per ansm user report ((b)(4): it was reported that, "since the insertion of hernia repair mesh for an umbilical hernia, my life has been hell, with my health deteriorating, as confirmed by a medical examination! my life is in danger and i am in intense pain, requiring morphine.Since the operation, i have requested that the mesh be removed urgently, even if i have to go to germany to have it done since the implant was fitted, i have been in agony since waking up after the operation.The pain has been downplayed by the nursing staff, who tell me i am exaggerating and that it is all in my head.The operation should have been an outpatient procedure, but i have been hospitalized ever since and my life is no longer the same.Comments: it is criminal to implant this type of prosthesis.I am a carer and i was not suspicious enough.I thought i could trust the surgeon, but they stole my life.My five children have lost their mother, who often has to lie down because of the intolerable pain.I am unable to send you the necessary documents.Error detected.Patient information: current patient status: since this material was implanted, i have been surviving.My general condition is deteriorating rapidly.I have lost 25 kg and am in constant pain (eva 8 on the right side at the level of the abdominal, pelvic and inguinal prosthesis), plus i am losing mobility in my right leg.I am experiencing severe hair loss and have lost my appetite.I am unable to eat and feel overwhelming fatigue.I have already contemplated suicide because the pain is so unbearable.I am currently seeing professor r in hautepierre to request removal of the device.Actions taken by the healthcare facility to treat the patient: nr.The patient was implanted with non-bd mesh (material péters surgical, cousin biotech, promesh surg intra) for umbilical hernia repair.The mesh was fixated using optifix fixation device.This report represents the bd optifix fixation device.

Brand Name
OPTIFIX STRAIGHT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24202203
Report Number1213643-2026-00046
Device Sequence Number21248243
Product Code GDW
UDI-Device Identifier00801741074318
UDI-Public(01)00801741074318(17)230928(10)HUFX1837
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2023
Device Catalogue Number0113126
Device Lot NumberHUFX1837
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Initial Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Other;
Patient SexFemale